Texas, 2025

Tornadoes and Flash Flooding in Texas, April 4 to 5, 2025

April 4 to 5, 2025 · NWS SHV · 27 events in 11 counties and zones

A stationary front extended across portions of Northeast Texas and Southwest Arkansas during the early morning hours on April 4th, but lifted north into Southeast Oklahoma and Western Arkansas during the day. This was in response to an intensifying low level jet that developed ahead of a large upper trough that extended from the Intermountain West into the Plains, which provided the necessary…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$1.9 million
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A stationary front extended across portions of Northeast Texas and Southwest Arkansas during the early morning hours on April 4th, but lifted north into Southeast Oklahoma and Western Arkansas during the day. This was in response to an intensifying low level jet that developed ahead of a large upper trough that extended from the Intermountain West into the Plains, which provided the necessary lift across the very warm, moist, and unstable air mass in place south of this front across much of the region. As a result, numerous showers and thunderstorms developed across the area during the afternoon and evening, which produced damaging winds, large hail, and tornadoes. As these storms moved repeatedly over the same areas, flash flooding also became an issue across Northeast Texas and Southwest Arkansas through the 5th, where total rainfall amounts of 4-8 inches fell.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 4, 2:22 PM CST, 5 minutes earlier.

Area forecast discussion, Apr 4, 2:22 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
322 PM CDT Fri Apr 4 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Saturday Night)
Issued at 244 PM CDT Fri Apr 4 2025

Tornado Watch 113 has been issued through 9 PM tonight, taking in
a good majority of our CWA mostly in western and northern zones
while also adding a few more counties down across lower East TX
over the past hour following the initial watch issuance at 1 PM.

The current regional radar reflects why that decision was made as
thunderstorms have rapidly fired just west of our East TX counties
near Paris southward to Corsicana. These storms will continue to
move into an increasingly volatile environment very conducive for
additional strengthening with supercell structures already evident
at this early stage.

Farther east of the current severe convection, weak capping aloft
continues to inhibit additional development across our region attm
as indicated by our 18Z sounding. However, that is not likely to
last much longer as further cap erosion is expected mid to late
afternoon. Rapid destabilization is being aided by robust heating
at the sfc with decent breaks in the cloud cover east of the cold
front which remains just west of our region. The current batch of
severe and tornado warned storms are generally riding the axis of
instability along and just east of the boundary. Additional severe
storms are likely farther east over the next several hours within
our Tornado Watch area. Aside from the increasing concern of some
high-end and potentially long-track tornadoes, very large hail in
excess of 2 inches along with damaging wind gusts of 70 mph will
be possible with these supercell thunderstorms. This is especially
true within the Moderate Risk area covering much of NE TX, SE OK
and SW Arkansas.

The severe/tornado threat may extend even later into this evening
than the current 9 PM Tornado Watch expiration so cannot rule out
additional time extensions and/or new watch products altogether.
After midnight and into the pre-dawn hours on Saturday morning,
we should finally see a downward trend in convection. However,
that will be short-lived as additional forcing aloft will quickly
fill the void across TX as the upper-level trough ejects into West
TX around or shortly after daybreak. The trough ejection will help
to propel the cold front into our region with strong to severe
convection expected to become more widespread across the entire
region through the day on Saturday. All modes will continue to be
in play throughout the duration of the event late Saturday before
gradually diminishing from west to east through Saturday evening
and overnight into early Sunday morning. This also includes the
threat of heavy rainfall and flash flooding, especially within the
current Flood Watch area which runs through early Sunday morning.

Beyond that, our attention will turn to hydrologic response as we
still anticipate some river flooding across many of our northern
river basins in SE OK, SW AR and NE TX. In fact, some moderate to
possibly major flooding could occur within some of these basins
where the heaviest rainfall is expected over the next 24-36 hours.

/19/

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 244 PM CDT Fri Apr 4 2025

Even as the cold front pushes eastward toward the MS River by
sunrise Sunday morning, some lingering light convection will be
possible as the upper-level trough continues to lag behind the
front. However, this should eventually wrap up by the afternoon
with clouds lingering through the remainder of the day Sunday.
Post-frontal temperatures will drop off rapidly with afternoon
highs on Sunday generally ranging through the 50s to lower 60s.
In addition, expect breezy conditions with gusty NW winds in the
wake of the cold front. Suffice it say, this will be in stark
contrast to recent temperatures we have observed throughout this
week.

A dry and pleasant forecast will finally resume for next week,
albeit continued cool with below normal temperatures through at
least Wednesday morning. Overnight lows will range from the mid
30s to mid 40s from early to mid week while afternoon highs will
gradually moderate back into the 60s and lower 70s on Monday and
Tuesday. Beyond that, look for a warming trend to commence from
mid to late week with temperatures returning to near seasonal
averages with dry conditions expected through the remainder of
the week.

/19/

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Fri Apr 4 2025

All sites have VFR/MVFR ceilings prevailing for the 18z TAFS.
Winds will be largely southerly and gusty ahead of this continued
stalled boundary. Storms should begin for our northwestern sites
within the next several hours, some of which will be severe. With
some of these severe storms, expect borderline IFR/LIFR ceilings
and dropping visibility on top of thunderstorm wind gusts. These
will continue through most of the day into the overnight hours
before reforming into another line on Saturday. Luckily, the line
will then begin propagating eastward Saturday afternoon and exit
the area Sunday morning.

/57/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 229 AM CDT Fri Apr 4 2025

Spotter activation will be needed today and this evening across
East TX, Southeast Oklahoma, Southwest AR, and Northwest LA for
the potential for severe thunderstorms and flash flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  80  52  58 /  70 100  70  20
MLU  74  84  55  62 /  20  90 100  20
DEQ  56  64  43  53 / 100 100  80  30
TXK  65  74  49  56 /  90 100  70  20
ELD  69  80  49  57 /  60 100  90  30
TYR  60  69  46  54 /  90 100  40  10
GGG  64  74  47  54 /  80 100  60  10
LFK  70  79  49  57 /  50 100  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
     070>073.

LA...None.
OK...Flood Watch through Sunday morning for OKZ077.

TX...Flood Watch through Sunday morning for TXZ096-097-108>112.

&&

SHORT TERM...19
LONG TERM....19
AVIATION...57

In the hours before

Special weather statement, Apr 4, 1:21 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
221 PM CDT Fri Apr 4 2025

TXZ096-108-109-042000-
Red River TX-Franklin TX-Titus TX-
221 PM CDT Fri Apr 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FRANKLIN...NORTHWESTERN
TITUS AND RED RIVER COUNTIES THROUGH 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sulphur Springs, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Detroit, Clarksville, Talco, Negley, Cuthand, Annona, Woodland,
Hagansport, Silver City, English, Bagwell, Bogata, Manchester,
Johntown, Albion, Bryarly, Deport, and Mount Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma...and northeastern Texas.

&&

LAT...LON 3386 9531 3388 9506 3366 9479 3311 9531
TIME...MOT...LOC 1920Z 202DEG 49KT 3314 9554

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

16

The radar

The Shreveport radar (KSHV), 170 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

11 flash flood, 6 tornado, 4 hail, 3 flood, 3 thunderstorm wind. Local standard time, as filed.

Tornado, Red River

When
April 4, 2:27 PM CST to 3:06 PM CST
Where
Red River County, 1.68 mi NNE of Rosalie to 1.24 mi NNE of Reeds Settlement
Rating
EF2
Path length
21.11 mi
Path width
580 yd
Property damage
$850,000
Reported by
NWS Storm Survey
Coordinates
33.493, -95.171

A strong EF-2 tornado with estimated maximum winds near 130 mph touched down northeast of Bogota in the Rosalie community along CR 1305, moving northeast while intensifying as it snapped multiple hardwood and softwood trees. A home north of CR 1325 suffered major damage, including the destruction of the attached garage and a significant portion of roof loss. A nearby tree was also partially debarked. While the survey team was unable to access the property as it was behind locked gates, the Red River County Office of Emergency Management and local firefighters described the house as having been shifted off its foundation. Since the survey team was unable to closely inspect the house, the damage was rated as a high-end EF-2. The tornado continued northeast and moved into an oil field that was not accessible. However, the survey team met the field owner, who stated that a pump jack anchored in a concrete foundation was partially lifted from the foundation and blown over. The owner also said that there was a consistent and continuous path of snapped hardwood trees. Analysis of NDVI differencing of high-resolution satellite data imagery revealed the tornado damage path across this oil field. A consistent path of very large, snapped hardwood trees was found along CR 1340 to the intersection of CR 1357 and CR 1355. CR 1357 and 1355 were blocked by fallen trees and not accessible by the survey team. A couple of outbuildings were also destroyed. Given the size of the hardwood trees and consistent amount of trunk snappings observed, this damage was also rated as EF-2. The tornado continued to track northeast roughly parallel to FM 909, snapping smaller hardwood trees as it crossed CR 1355 and FM 909 south of the Red River County Airport. The damage became somewhat sporadic as the tornado crossed the intersection of Highway 82 and FM 1159 just east of Clarksville, but continued to damage more trees while crossing CR 3200, FM 1700, and CR 3202. The damage path generally followed along FM 1700 before moving north into a wooded area that was not accessible by ground. NDVI differencing indicated a sporadic damage path in this area as the tornado continued northward crossing CR 3217. The survey team observed one final point of tree damage along CR 3230 indicating the tornado lifting here, just north of the Reeds Settlement community.

Flood, Franklin

When
April 4, 2:55 PM CST to 6:00 PM CST
Where
Franklin County, 2.76 mi N of Mt Vernon to 1.8 mi NE of Mt Vernon
Cause
Heavy Rain
Reported by
Public
Coordinates
33.220, -95.230

Multiple creeks overflowed their banks near Mount Vernon.

Flood, Wood

When
April 4, 2:57 PM CST to 6:15 PM CST
Where
Wood County, 1.16 mi W of Mineola Wisener Arpt to 1.23 mi W of Mineola Wisener Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
32.679, -95.540

A creek overflowed resulting in water moving into a yard and basement of a home near Mineola.

Hail, Smith

When
April 4, 3:10 PM CST
Where
Smith County, 0.89 mi SW of Lindale
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.509, -95.409

Dime to quarter size hail fell in Lindale.

Tornado, Smith

When
April 4, 3:24 PM CST to 3:27 PM CST
Where
Smith County, 4.19 mi WNW of Red Spgs to 3.62 mi NNW of Red Spgs
Rating
EF1
Path length
3.57 mi
Path width
1,420 yd
Continued into
Wood, Tx (SHV)
Reported by
NWS Storm Survey
Coordinates
32.552, -95.337

Using a combination of the ground survey and NDVI differencing of high-resolution satellite imagery, an EF-1 tornado touched down in Northern Smith County along FM 2710 northeast of Lindale. Analysis of NDVI differencing revealed that tornado's path through the Sabine River bottoms before moving into Upshur County. Although the tornado's strength was rated EF-1 in Wood and Upshur Counties, the damage through the Sabine River bottoms was rated as EF-Unknown given the inaccessibility to this area, as well as the NDVI differencing of tree damage noted on satellite.

Tornado, Wood

When
April 4, 3:27 PM CST to 3:47 PM CST
Where
Wood County, 10.83 mi W of Big Sandy to 2.58 mi NW of Shady Grove
Rating
EF1
Path length
11.57 mi
Path width
1,420 yd
Continued into
Upshur, Tx (SHV)
Injuries
1 direct, 0 indirect
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
32.581, -95.286

This is a continuation of the Northeast Smith County tornado. This EF-1 tornado with estimated maximum winds near 110 mph tracked from the Sabine River bottoms across Highway 80 west of Hawkins and south of West Upper Lake, where a fairly intense and concentrated area of snapped pine trees were observed along CR 3440. One home in this area lost a few metal roof panels. The tornado continued northeast, snapping and uprooting more trees as it crossed CR 3431 and CR 3419. One home along CR 3419 suffered the failure of a large, well-built carport. However, the bottom of the wooden posts supporting the carport appeared to be somewhat rotted. The tornado continued to track northeast, crossing CR 3480 and CR 3525. It entered a large area of open land with no roads, but the Shreveport Dopplar Radar indicated a near-continuous tornado debris signature (TDS) for the duration of its lifespan. The tornado caused significant roof damage to a water bottling plant north of Hawkins, with one injury occurring here to a driver in a semi-truck. The tornado once again moved into a large open area with no roads, but the TDS was still observed on radar. The survey team found the damage path again along CR 3550 east of Holly Lake Ranch, where it widened upon crossing into Western Upshur County.

Flood, Smith

When
April 4, 3:44 PM CST to 6:15 PM CST
Where
Smith County, 3.15 mi ESE of Garden Vly to 4.09 mi NNE of Lindale
Cause
Heavy Rain
Reported by
Public
Coordinates
32.508, -95.478

Multiple creeks overflowed their banks near Lindale.

Tornado, Upshur

When
April 4, 3:47 PM CST to 4:01 PM CST
Where
Upshur County, 2.58 mi NW of Shady Grove to 2.17 mi E of Enon
Rating
EF1
Path length
10.33 mi
Path width
1,420 yd
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
32.705, -95.153

This is a continuation of the Wood County tornado. This EF-1 tornado with estimated maximum winds near 110 mph widened as it was crossing into Western Upshur County across Palm Road, FM 1092, Tangerine Road, Nutmeg Road, and FM 49. It continued northeast snapping and uprooting more trees as it crossed Highway 154, where it destroyed a home at the intersection of Highway 154 and Alligator Road. The survey team determined that the home was not built on a concrete slab foundation and was not well-constructed, with trees nearby receiving little to no damage. This was also consistent with damage recorded along the rest of the tornado's path. The tornado continued northeast, crossing FM 852, before finally lifting along Armadillo Road on the north side of Lake Gilmer. Some interesting damage was noted on the FM 852 bridge over Lake Gilmer where some pavement had been scoured on the southwest shoulder of the bridge. The tornado clearly passed north of the lake and did not cause this damage. However, it appears likely than intense Rear Flank Downdraft (RFD) winds estimated at 70-80 mph induced extreme wave action on the lake, washing up and over the bridge, which sits very low relative of the water. The waves eroded the pavement on the shoulder, evidenced by the erosion pattern, and the piling up of the scoured pavement which was perpendicular to the incoming waves and the RFD.

Thunderstorm Wind, Upshur

When
April 4, 3:59 PM CST
Where
Upshur County, 0.43 mi NE of Kelsey
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.734, -95.024

A horse loafing shed suffered roof and wall damage on Kelsey Creek Road and Cox Trail south of Highway 154. Trees were also downed in this area as well.

Thunderstorm Wind, Upshur

When
April 4, 4:02 PM CST
Where
Upshur County, 2.51 mi N of Enoch
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.756, -94.986

Trees were uprooted on the south side of Lake Gilmer. A NWS Survey Team determined this damage to had been caused by Rear Flank Downdraft (RFD) winds.

Tornado, Upshur

When
April 4, 4:07 PM CST to 4:08 PM CST
Where
Upshur County, 1.57 mi WSW of Bettie to 0.51 mi SW of Bettie
Rating
EF1
Path length
1.1 mi
Path width
1,272 yd
Reported by
NWS Storm Survey
Coordinates
32.793, -94.976

An EF-1 tornado with estimated maximum winds near 95 mph touched down between the Union Hill and Delrose communities as the previous long track tornado occluded just northeast of Lake Gilmer. A few hardwood and softwood trees were snapped and uprooted along this brief track between Chipmunk and Bear Roads, before lifting prior to reaching Highway 271 shortly before reaching the Bettie community.

Hail, Upshur

When
April 4, 4:18 PM CST
Where
Upshur County, 0.1 mi W of Midway
Measured
1 in hail
Reported by
Public
Coordinates
32.850, -94.952

Quarter size hail fell a few miles north of the Bettie community.

Flash Flood, Smith

When
April 4, 4:20 PM CST to 6:15 PM CST
Where
Smith County, 1.2 mi WNW of Lindale to 1.47 mi NNE of Lindale
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.527, -95.419

Pictures were posted to social media of significant street flooding in Lindale.

Tornado, Morris

When
April 4, 4:32 PM CST to 4:41 PM CST
Where
Morris County, 2.25 mi W of Lone Star to 0.61 mi W of Jenkins
Rating
EF2
Path length
4.27 mi
Path width
673 yd
Property damage
$750,000
Reported by
NWS Storm Survey
Coordinates
32.922, -94.739

A EF-2 tornado with estimated maximum winds near 120 mph touched down along Sand Crossing Road/CR 4428 just north of Big Cypress Bayou, downing tree limbs and snapping a couple of softwood tree trunks. The tornado moved northeast, crossing CR 2225 and moved along or just west of CR 2223 on the western shore of Ellison Creek Reservoir. A large amount of tree damage consisting of snaps and uproots were observed. The tornado then strengthened to EF-2 intensity when it damaged three homes northeast of CR 2236. The most significant structural damage was to a house that had its garage door buckled, allowing the tornadic winds inside the home, which uplifted and removed most of the roof on the back of the house. Roof removal/collapse was also noted on a couple of boat docks in this vicinity. The tornado crossed Ellison Creek Reservoir and caused widespread tree damage at a church camp on the eastern shore between Camp Circle and Lacewood Drive. There was a concentrated area of dozens of very large pine trees that were snapped at a very consistent height. Six cars were rolled and thrown approximately 100 yards from a nearby church building into this area of concentrated tree damage. Approximately 120 people were in the building where the vehicles were parked. They received the Tornado Warning several minutes before the tornado struck and were able to take cover in a safe place. The tornado then moved northeast into a neighborhood and uprooted and snapped numerous trees. Dozens of homes sustained minor to major damage due to parts of trees or entire trees falling on them. The tornado crossed Highway 259, uprooted more trees, and caused minor roof damage to a home along Bunt Drive. It then crossed Forrest Hill Road and caused more tree damage along FM 3421 west of CR 2113. While the survey team was unable to locate additional damage due to limited road access, NDVI differencing of high-resolution imagery indicated that the tornado continued northeast and damaged more trees before lifting in a wooded area south of Ore Road and west of CR 2113.

Flash Flood, Camp

When
April 4, 4:47 PM CST to 7:45 PM CST
Where
Camp County, 0.37 mi SSW of Pittsburg to 0.5 mi SSW of Pittsburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.995, -94.973

South Texas Street was flooded.

Flash Flood, Red River

When
April 4, 5:12 PM CST to 6:00 PM CST
Where
Red River County, 0.63 mi SSW of Bogata to 0.87 mi SSW of Bogata
Cause
Heavy Rain
Reported by
Public
Coordinates
33.462, -95.224

High water covered Highway 37 just south of Bogata.

Hail, Bowie

When
April 4, 5:32 PM CST
Where
Bowie County, 3 mi SW of Redwater
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
33.321, -94.289

Golfball size hail fell just east of Maud near Lake Wright Patman.

Flash Flood, Upshur

When
April 4, 5:39 PM CST to 6:15 PM CST
Where
Upshur County, 1.81 mi NW of Latch to 1.47 mi NNW of Latch
Cause
Heavy Rain
Reported by
Public
Coordinates
32.721, -95.088

High water covered portions of Highway 49 in low lying areas. A local tow operator estimated water 6-8 feet deep in some areas.

Flash Flood, Upshur

When
April 4, 5:40 PM CST to April 5, 4:00 AM CST
Where
Upshur County, 1.92 mi SSW of Delrose to 1.01 mi NNE of Gilmer
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.756, -94.967

High water covered multiple roads in Gilmer.

Flash Flood, Bowie

When
April 4, 6:40 PM CST to April 5, 7:00 AM CST
Where
Bowie County, 1.54 mi N of Wake Vlg to 0.88 mi SE of Holland
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.442, -94.077

Flash flooding throughout the Texas side of Texarkana. High water covered Exit 220 on I-30 West.

Flash Flood, Cass

When
April 4, 7:20 PM CST to April 5, 5:15 AM CST
Where
Cass County, 2.49 mi NNE of Atlanta Muni Arpt to 0.83 mi NNW of Atlanta
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.133, -94.184

High water covered Main Street and other side streets in Atlanta.

Flash Flood, Smith

When
April 4, 7:50 PM CST to April 5, 2:15 AM CST
Where
Smith County, 0.91 mi NNW of Peaceful Vly to 0.94 mi NNW of Peaceful Vly
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.313, -95.324

High water covered Lake Placid Road in Tyler.

Flash Flood, Bowie

When
April 4, 9:40 PM CST to April 5, 7:00 AM CST
Where
Bowie County, 0.69 mi SSE of Whatley to 0.45 mi ESE of Holland
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.471, -94.044

High water covered portions of I-30 on the Texas side of Texarkana. Stateline Avenue was also flooded.

Flash Flood, Bowie

When
April 5, 12:00 AM CST to 7:00 AM CST
Where
Bowie County, 0.66 mi SSE of Whatley to 0.81 mi SSE of Whatley
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.472, -94.044

Interstate 30 was shut down from Mile Marker 220 to the Arkansas state line due to flooding.

Thunderstorm Wind, Bowie

When
April 5, 8:05 AM CST
Where
Bowie County, 2.11 mi SW of Wamba
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.476, -94.153

Trees down on Arnold Lane near the Red Lick community.

Flash Flood, Nacogdoches

When
April 5, 1:10 PM CST to 7:00 PM CST
Where
Nacogdoches County, 0.81 mi S of Appleby to 1.33 mi S of Appleby
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
31.708, -94.618

Rushing water covered CR 2041 just south of Appleby.

Hail, Marion

When
April 5, 2:07 PM CST
Where
Marion County, 0.86 mi W of North Jefferson
Measured
0.88 in hail
Reported by
Public
Coordinates
32.770, -94.385

Nickel size hail fell just west of Jefferson.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256242, 1256374, 1256290, 1256302, 1256333, 1256341, 1256311, 1256346, 1256592, 1256348, 1256349, 1256350, 1256351, 1256352, 1256353, 1256354, 1256355, 1256356, 1256358, 1256364, 1256365, 1256366, 1256368, 1256370, 1256371, 1256372, 1256373.